Advertisement

Acta Mechanica

, Volume 229, Issue 10, pp 4045–4056 | Cite as

Invariant submodels and exact solutions of the generalization of the Leith model of the wave turbulence

  • Yu. A. Chirkunov
Original Paper
  • 26 Downloads

Abstract

A generalization of Leith’s model of the phenomenological theory of the wave turbulence is investigated. With the methods of group analysis, the basic models possessing non-trivial symmetries are obtained. For each model, all the invariant submodels are found. For nonlinear differential equations describing these models, formulas for the production of new solutions containing arbitrary constants are obtained. By virtue of these formulas, each solution generates a family of the new solutions. In an explicit form, some invariant solutions (not connected by point transformations) describing invariant submodels are found. The physical meaning of these solutions is obtained. In particular, with the help of these solutions the turbulent processes for which there are “destructive waves” both with fixed wave numbers and with varying wave numbers are described. On the example of an invariant solution of rank 1, it was shown that the search of the invariant solutions of rank 1, which cannot be found explicitly, can be reduced to solve the integral equations. For this solution, turbulent processes are investigated for which at the initial instant of a time and for a fixed value of the wave number either the turbulence energy and rate of its change or the turbulence energy and its gradient are given. Under certain conditions, the existence and uniqueness of the solutions of the boundary value problems describing these processes are established.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

The reported study was funded by RFBR according to the research Project No. 16-01-00446 a.

References

  1. 1.
    Leith, C.: Diffusion approximation to inertial energy transfer in isotropic turbulence. Phys. Fluids 10, 1409–1416 (1967)CrossRefGoogle Scholar
  2. 2.
    Connaughtom, C., Nazarenko, S.: Warm cascade and anomalous scaling in a diffusion model of turbulence. Phys. Rev. Lett. 92(4), 044501–044504 (2004)CrossRefGoogle Scholar
  3. 3.
    Zeldovich, Y.B., Raizer, Y.P.: Physiscs of Shock-Waves and High-Temperature Phenomena, vol. 2. Academic Press, New York (1966)Google Scholar
  4. 4.
    Connaughtom C., Nazarenko S.: A model equation for turbulence. arXiv:physics/0304044 (2004). 9 pp
  5. 5.
    Grebenev, V.N., Nazarenko, S.V., Medvedev, S.B., Schwab, I.V., Chirkunov, Yu.A.: Self-similar solution in the Leith model of turbulence: anomalous power law and asymptotic analysis. J. Phys. A Math. Theor. 47(2), 025501–025518 (2014).  https://doi.org/10.1088/1751-8113/47/2/025501. (See also Journal of Physics A: Mathematical and Theoretical Highlights of 2014 collection) MathSciNetCrossRefGoogle Scholar
  6. 6.
    Chirkunov, Yu.A., Nazarenko, S.V., Medvedev, S.B., Grebenev, V.N.: Invariant solutions for the nonlinear diffusion model of turbulence. J. Phys. A Math. Theor. 47(18), 185501 (2014).  https://doi.org/10.1088/1751-8113/47/18/185501 MathSciNetCrossRefGoogle Scholar
  7. 7.
    Chirkunov, Yu.A.: Submodels of the generalization of the Leith’s model of the phenomenological theory of turbulence and of the model of nonlinear diffusion in the inhomogeneous media without absorption. J. Phys. A Math. Theor. 48(39), 395501 (2015).  https://doi.org/10.1088/1751-8113/48/39/395501. (See also Journal of Physics A: Mathematical and Theoretical Highlights of 2015 collection) MathSciNetCrossRefGoogle Scholar
  8. 8.
    Chirkunov, Yu.A.: Generalized equivalence transformations and group classification of systems of differential equations. J. Appl. Mech. Technol. Phys. 53(2), 147–155 (2012)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Chirkunov, Yu.A., Khabirov, S.V.: The Elements of Symmetry Analysis of Differential Equations of Continuous Medium Mechanics. NSTU, Novosibirsk (2012) (in Russian) Google Scholar
  10. 10.
    Ovsiannikov, L.V.: Group Analysis of Differential Equations. Academic Press, New York (1982)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Austria, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Novosibirsk State University of Architecture and Civil Engineering (Sibstrin)NovosibirskRussia

Personalised recommendations